Alert archive / North Carolina / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 1, 2000, 10:46 PM EDT for Wake County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2000, 10:46 PM EDT (02:46 UTC)
- Expired
- Aug 2, 2000, 1:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wake County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 020254 FFWRAH NCC183-020500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1046 PM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WAKE COUNTY IN NORTH CAROLINA * UNTIL 100 AM EDT * AT 1046 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUE TO REDEVELOP FROM RALEIGH SOUTH-SOUTHWEST THROUGH CARY... APEX... AND INTO EXTREME NORTHWEST HARNETT COUNTY. THESE STORMS CONTINUE TO PRODUCE HEAVY RAIN OVER THE SAME AREAS. SEVERAL ROADS HAVE FLOODED IN NORTHWEST RALEIGH AND CARY EARLIER THIS EVENING. THE ADDITIONAL RAINS WILL CONTINUE TO PRODUCE RAPID RUNOFF AND ADDITIONAL FLASH FLOODING ESPECIALLY IN THE URBAN AREAS FROM APEX TO CARY AND RALEIGH. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE EXPECTED ACROSS MUCH OF WAKE COUNTY AS THESE NEW THUNDERSTORMS TRACK NORTHEAST AT 35 MPH. THE RAINFALL AND THUNDERSTORM ACTIVITY SHOULD TAPER OFF AROUND 1200 AM. HOWEVER... THE CRABTREE CREEK MAY SEE FLASH FLOODING AFTER THE HEAVY RAIN ENDS. MOTORISTS ARE URGED TO NEVER DRIVE THROUGH FLOODED ROADS. IT IS IMPOSSIBLE TO ESDTIMATE THE DEPTH OF WATER AT NIGHT. BADGETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:20 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 1, 9:20 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 920 PM EDT TUE AUG 01 2000 THUNDERSTORMS CURRENTLY IN THE CENTRAL PART OF CWA ARE BEING MAINTAINED IN AN AREA OF THETA-E CONVERGENCE. FLASH FLOOD GUIDANCE IS LOW ONLY FOR WAKE COUNTY DUE TO HEAVY RAIN EARLIER TODAY AND IN THE PAST FEW DAYS. FLOODING PROBLEMS ARE NOT ANTICIPATED ELSEWHERE AS STORMS ARE MOVING RAPIDLY NORTHEAST. WITH GOOD INFLOW OF HIGH THETA-E AIR FROM THE SOUTHEAST...EXPECT THESE STORMS TO MAINTAIN THEMSELVES UNTIL EXITING OUR CWA BY 03Z. OTHERWISE...IR SATELLITE IMAGERY SHOWS WARMING CLOUD TOPS OVER THE REGION. DO NOT EXPECT ANY ADDITIONAL DEVELOPMENT DUE TO LACK OF ANY DYNAMICAL FORCING IN MID AND UPPER LEVELS. WILL LOWER POPS IN THE WEST AND RAISE POPS TO CATEGORICAL NORTHEAST DIMINISHING TO A CHANCE AFTER MIDNIGHT. .RAH...NONE. DGS/PWB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:53 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.